MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device was returned to the manufacturer.The stent and the skirt were covered by fibrous pannus that on the inflow side protruded 2-3mm into the lumen, narrowing the annulus, and caused a low degree of stenosis.The tops of posts 1 and 3 were covered by fibrous pannus that grew on the free edges of leaflets contributes to stenosis.Reddish areas due to coagulated blood entrapment were present on almost all surfaces.The free edge of all leaflets was outflow bent near the posts due to fibrous pannus and so caused a low degree of insufficiency.All the leaflets were pliable.Small intrinsic calcifications are present in all leaflets near the struts.The mesothelial surfaces of all leaflets were locally wrinkled.Leaflet a: whitish areas due to tissue alterations were detected near post 2.Histological analyses were performed on samples taken from leaflets a and c.In leaflets a and c, alizarin red s stain showed that the pericardium was thicker than normal because of intrinsic calcifications.In leaflets a and c, hematoxylin and eosin stain showed that the collagen bundles were locally disrupted, defibrated and homogenated.Red blood cells were visible on leaflets a and c.Fibrous pannus depositions were visible on both surfaces of leaflets a and c.Pericardial delaminations were detected on leaflets a and c.Bacteria were not detected with the gram stain.Based on the limited information available, the definitive root cause of the event cannot be established at this time.However, from the document review performed, no manufacturing deficiencies were noted.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval s valve.However, little clinical history was provided, and a definitive root cause cannot be stated at this time.It should be noted that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device was retrieved and returned to the manufacturer for analysis.Device evaluation is currently ongoing.Based on the dimensional comparison between the explanted perceval valve and the mechanical prosthesis ultimately implanted in the patient, it can be reasonably suspected that the perceval valve was too big for the patient's annulus.A follow-up report will be submitted upon receipt of any new information or at the completion of the investigation.
 
Event or Problem Description
The manufacturer was notified of a re-do surgery involving a perceval s sutureless aortic heart valve, size s.The following provides a summary of all information currently available to the manufacturer from the facility.On (b)(6) 2021, a perceval valve pvs21 was successfully implanted.The prosthesis was explanted on (b)(6) 2026 due to structural valve deterioration.It was reported as a calcified valve with one leaflet frozen.The surgeon removed the perceval prosthesis by cutting it and implanted a carbomedics top hat mechanical valve size 21 as a replacement.The patient is currently recovering.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key24440573
Report Number3004478276-2026-00120
Device Sequence Number10220635
Product Code LWR
UDI-Device Identifier08022057014696
UDI-Public(01)08022057014696(240)ICV1208(17)240318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model NumberPVS21
Device Catalogue NumberPVS21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight102 KG